{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,1]],"date-time":"2025-10-01T18:04:21Z","timestamp":1759341861993,"version":"3.40.4"},"reference-count":22,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2014,3,13]]},"abstract":"<jats:p>Pulmonary foreign body granulomatosis following intravenous administration of medications meant for oral use among drug addicts has been occasionally reported. This condition is often misdiagnosed because of its rarity, but rather due to its similarity to other pulmonary diseases that are more common. Here we report a case of pulmonary intravascular talcosis mimicking miliary tuberculosis in a young male intravenous drug addict from North-Eastern Estonia, known as a hotspot for tuberculosis and drug misuse. The condition was caused by intravenous administration of crushed tablets of diphenhydramine, but miliary tuberculosis was misdiagnosed on patient's demographical, clinical and radiological grounds and a decision to start treatment with four first-line antituberculosis drugs followed. The current report refers to the importance of considering rare causes of pulmonary disseminations with attempts to identify the causative agent and warns against the use of antituberculosis treatment without confirmation of microbiological diagnosis of tuberculosis.<\/jats:p>","DOI":"10.1136\/bcr-2014-203908","type":"journal-article","created":{"date-parts":[[2014,4,8]],"date-time":"2014-04-08T12:37:29Z","timestamp":1396960649000},"page":"bcr2014203908","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":5,"title":["Pulmonary intravascular talcosis mimicking miliary tuberculosis in an intravenous drug addict"],"prefix":"10.1136","volume":"2014","author":[{"given":"Alan","family":"Altraja","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Katre","family":"J\u00fcrgenson","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Retlav","family":"Roosipuu","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Tanel","family":"Laisaar","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2014,4,8]]},"reference":[{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.1","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9343(76)90508-8"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.2","doi-asserted-by":"publisher","DOI":"10.1007\/s00408-010-9230-y"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.3","doi-asserted-by":"crossref","first-page":"617531","DOI":"10.1155\/2012\/617531","article-title":"Intravascular talcosis due to intravenous drug use is an underrecognized cause of pulmonary hypertension","volume":"2012","author":"Griffith","year":"2012","journal-title":"Pulm Med"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.4","doi-asserted-by":"publisher","DOI":"10.4187\/respcare.02402"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.5","doi-asserted-by":"publisher","DOI":"10.1016\/0046-8177(92)90053-6"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.6","doi-asserted-by":"publisher","DOI":"10.2214\/ajr.146.2.295"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.7","doi-asserted-by":"publisher","DOI":"10.1164\/ajrccm\/139.1.233"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.8","first-page":"260","article-title":"Pulmonary talc granulomas, pulmonary fibrosis, and pulmonary hypertension resulting from intravenous injection of talc-containing drugs intended for oral use","volume":"15","author":"Roberts","year":"2002","journal-title":"Proc Baylor Univ"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.9","doi-asserted-by":"publisher","DOI":"10.1097\/RTI.0b013e3181788d39"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.10","first-page":"e168","article-title":"Talc granulomatosis mimicking sarcoidosis","volume":"49","author":"Iqbal","year":"2008","journal-title":"Singapore Med J"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.11","first-page":"326","article-title":"Foreign body granulomatosis in intravenous drug addicts in Hong Kong","volume":"2","author":"Wong","year":"1996","journal-title":"Hong Kong Med J"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.12","doi-asserted-by":"publisher","DOI":"10.1590\/S0041-87812004000200007"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.13","doi-asserted-by":"publisher","DOI":"10.1007\/s003300050817"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.14","first-page":"362","article-title":"[Angiothrombotic pulmonary granulomatosis in intravenous drug addicts]","volume":"188","author":"Pintado","year":"1991","journal-title":"Revista Clinica Espanola"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.15","doi-asserted-by":"publisher","DOI":"10.2214\/ajr.184.1.01840273"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.16","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-198510060-00002"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.17","doi-asserted-by":"publisher","DOI":"10.1016\/0143-4179(85)90041-1"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.18","doi-asserted-by":"publisher","DOI":"10.2214\/ajr.174.3.1740789"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.19","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-150-11-200906020-00004"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.20","doi-asserted-by":"publisher","DOI":"10.1148\/rg.275065176"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.21","doi-asserted-by":"publisher","DOI":"10.1183\/09031936.98.11061412"},{"key":"2025042703152253000_2014.apr08_1.bcr2014203908.22","doi-asserted-by":"crossref","first-page":"327","DOI":"10.2147\/COPD.S2342","article-title":"Successful lung transplantation for talcosis secondary to intravenous abuse of oral drug","volume":"3","author":"Shlomi","year":"2008","journal-title":"Int J Chron Obstruct Pulmon Dis"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2014-203908","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T10:15:30Z","timestamp":1745748930000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2014-203908"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2014,4,8]]},"references-count":22,"alternative-id":["10.1136\/bcr-2014-203908"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2014-203908","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2014,4,8]]}}}